Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

July 2, 2021Cameron Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Jul 2, 2021, 7:01 PM CDT for Cameron Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 7:01 PM CDT (00:01 UTC)
Expired
Jul 2, 2021, 7:45 PM CDT
In force
44 min
Issued by
NWS Lake Charles, LA

County Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 10 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.0 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1873 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

865 
WWUS84 KLCH 030001
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
701 PM CDT Fri Jul 2 2021
 
LAZ041-073-074-030045-
Calcasieu LA-West Cameron LA-East Cameron LA-
701 PM CDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMERON AND
SOUTHEASTERN CALCASIEU PARISHES UNTIL 745 PM CDT...

At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Charles Regional Airport, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lake Charles, Sulphur, Grand Lake, Lake Charles Regional Airport,
Carlyss, Hacketts Corner, Heberts Marina, Sweet Lake, Gibbstown,
Holmwood and Hackberry.

LAT...LON 2997 9327 3002 9327 3005 9329 3005 9333
      2999 9334 3002 9342 3022 9339 3022 9300
      2989 9301
TIME...MOT...LOC 0001Z 276DEG 19KT 3013 9329 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:42 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 2, 3:42 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
342 PM CDT Fri Jul 2 2021

.DISCUSSION...

.SHORT TERM (Today through 12Z Monday)...

The surface frontal boundary is continuing to make its way south
today. It has brought some stratiform precipitation to northern
and central parts of our area this morning. Showers and
thunderstorms have developed behind the stratiform precipitation
and are affecting northern and western parts of our area. Storms
will likely continue developing throughout our area this afternoon
and evening ahead of the front. Chances for showers and
thunderstorms will continue tonight into tomorrow as the front
begins to interact with moisture from the Gulf of Mexico. The
front will be expected to stall over our area late Saturday into
Sunday.

The GFS, ECMWF, and SREF have consensus regarding QPF
particularly across SE TX and SW LA for Saturday. However, WPC
appears to be trending slightly more eastward with higher values
just offshore to the south. This forecast incorporates the
previously mentioned models and shifts QPF to the west-northwest
to increase coverage over SE TX and SW LA for the remainder of
Friday as well as Saturday. The models as well as WPC have the
bulk of the QPF along the immediate coastline and offshore on
Sunday. This forecast will align primarily with WPC for Sunday.
However, QPF values were increased around Vermilion Bay late
Saturday into Sunday morning in accordance with GFS and ECMWF.

There are concerns of possible flooding for parts of SE TX and SW
LA Friday evening through the weekend. The consistently high
chances for precipitation due to the arriving front combined with
the already saturated ground will make flooding a possibility. RSM
0-100 cm (Relative Soil Moisture) remains in the 65-70% range
throughout much of SE TX and SW LA (particularly areas near and
south of the I-10 corridor). WPC has most of our area in a
Marginal Risk of excessive rainfall for much of the weekend.

55

LONG TERM (Monday through Friday)...

In short, the long term period looks like a continuation of our
typical summertime warm and wet pattern, with a repetitive day-to-
day forecast expected. Through the bulk of the extended period, the
NW Gulf will remain under a mid/upper level trof and on the western
periphery of a broad surface high. This weakness aloft in
combination with our typical summertime precipitation triggers
(daytime heating, the seabreeze, etc.), as well as ample moisture
overhead (PWATs around 2.0 inches), will result in POPs around 60-
80% each day and 40-60% each night. Majority of this convection
should be diurnal in nature, with a general pattern of showers
offshore/along the coast overnight, spreading inland through the
day, and tapering off with sunset, expected. Only real benefit to
this continued wet pattern will be below average temps, with
afternoon highs in the mid-80s to around 90 each day. By Friday,
models begin to signal to this wet pattern finally coming to an end,
as upper level ridging begins to build across the Gulf Coast. Rain
chances trend down a bit on Friday, while temps begin to trend
upward.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  71  91  69  92 /  70  40  10  30
LCH  75  87  73  89 /  70  80  50  60
LFT  75  86  72  88 /  70  80  40  60
BPT  74  86  72  87 /  70  80  60  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jul 2, 3:43 PM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
343 PM CDT Fri Jul 2 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-032045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
343 PM CDT Fri Jul 2 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.

Locally heavy downpours will be possible with the strong convection.
Therefore, the area has been outlined in a Marginal Risk (level
1 out of 4) Potential for excessive rainfall causing flash flooding.
Also, occasional cloud to ground lightning will occur with the
storms.

Otherwise, The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Daily chances for thunderstorms with locally heavy downpours and
occasional cloud to ground lightning.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-032045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
343 PM CDT Fri Jul 2 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Tonight.

Scattered showers and thunderstorms will be possible. The storms
will bring locally higher winds and seas, along with occasional
cloud to water lightning.

Otherwise. the probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A daily chance for scattered showers and thunderstorms will be
possible. The storms will bring locally higher winds and seas, along
with occasional cloud to water lightning.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 2, 7:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
701 PM CDT Fri Jul 2 2021

LAZ041-073-074-030045-
Calcasieu LA-West Cameron LA-East Cameron LA-
701 PM CDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMERON AND
SOUTHEASTERN CALCASIEU PARISHES UNTIL 745 PM CDT...

At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Charles Regional Airport, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lake Charles, Sulphur, Grand Lake, Lake Charles Regional Airport,
Carlyss, Hacketts Corner, Heberts Marina, Sweet Lake, Gibbstown,
Holmwood and Hackberry.

LAT...LON 2997 9327 3002 9327 3005 9329 3005 9333
      2999 9334 3002 9342 3022 9339 3022 9300
      2989 9301
TIME...MOT...LOC 0001Z 276DEG 19KT 3013 9329

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:30 PM CDTSpecial Weather StatementLCHCameron45 min
Jul 3, 2:50 PM CDTFlash Flood WarningLCHLafayette3 hr
Jul 3, 3:46 PM CDTFlash Flood WarningLCHLafayette, Vermilion119 min
Jul 3, 6:11 PM CDTFlash Flood WarningLCHLafayette, Saint Martin4 hr
Jul 3, 3:13 PM CDTFlash Flood WarningLCHOrange2 hr
Jul 3, 3:49 PM CDTFlash Flood WarningLCHOrange86 min
Jul 3, 5:05 PM CDTFlash Flood WarningLCHOrange4 hr

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.